Alert archive / New York / Tornado Warnings in 2013
Tornado Warning 7, NWS Binghamton, NY
NWS Binghamton, NY issued this tornado warning at May 22, 2013, 1:39 PM EDT for Sullivan County, New York. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2013, 1:39 PM EDT (17:39 UTC)
- Expired
- May 22, 2013, 2:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
County Sullivan County, NY
The radar
The Albany radar (KENX), 89 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 1:55 PM EDT | HAIL 1.75 | Livingston Manor, NY | |
| May 22, 2:03 PM EDT | HAIL 1.75 | Debruce, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 12:58 PM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
115
WFUS51 KBGM 221739
TORBGM
NYC105-221815-
/O.NEW.KBGM.TO.W.0007.130522T1739Z-130522T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
139 PM EDT WED MAY 22 2013
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN SULLIVAN COUNTY IN CENTRAL NEW YORK...
* UNTIL 215 PM EDT.
* AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR HAZEL...
MOVING EAST AT 30 MPH.
* THE STORM CAPABLE OF PRODUCING THE TORNADO WILL BE NEAR...
WILLOWEMOC BY 200 PM EDT...
GRAHAMSVILLE BY 210 PM EDT...
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-888-603-1402...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS TORNADO...SEEK SHELTER IN A BASEMENT
OR AN INTERIOR ROOM...AWAY FROM WINDOWS.
&&
LAT...LON 4183 7449 4186 7489 4197 7489 4200 7482
4201 7475 4189 7448 4189 7447 4185 7446
TIME...MOT...LOC 1740Z 271DEG 24KT 4190 7483
$$
CMG1 follow-up statement
576
WWUS51 KBGM 221758
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
158 PM EDT WED MAY 22 2013
NYC105-221815-
/O.CON.KBGM.TO.W.0007.000000T0000Z-130522T1815Z/
SULLIVAN NY-
158 PM EDT WED MAY 22 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM EDT FOR
NORTHEASTERN SULLIVAN COUNTY...
AT 154 PM EDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED
NEAR ANDERSON...MOVING EAST AT 25 MPH.
THE TORNADO WILL BE NEAR...
ADEN BY 205 PM EDT...
GRAHAMSVILLE BY 215 PM EDT...
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 4183 7449 4186 7489 4197 7489 4200 7482
4201 7475 4189 7448 4189 7447 4185 7446
TIME...MOT...LOC 1758Z 287DEG 21KT 4188 7472
$$
CMGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this tornado warning went out at May 22, 10:13 AM EDT, 3 hours 26 minutes earlier.
Area forecast discussion, May 22, 10:13 AM EDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 1013 AM EDT WED MAY 22 2013 .SYNOPSIS... A WARM AND HUMID AIRMASS WILL REMAIN OVER THE REGION THROUGH TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH THIS PERIOD ALONG WITH WARM TEMPERATURES. A COLD FRONT WILL APPROACH THE REGION ON THURSDAY. THIS SYSTEM WILL BRING A BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH FRIDAY MORNING. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 1010 AM UPDATE... BUSY WX DAY SHAPING UP FOR THE REGION AS CHANCES FOR RENEWED CONVECTION AND SEVERE WX DEVELOPMENT APPEAR LIKELY AS THE LATE MORNING/AFTERNOON HRS PROGRESS. FIRST THINGS FIRST HOWEVER WITH MID-MORNING RADAR IMAGERY SHOWING WEAK SHWRS CURRENTLY MOVING THROUGH THE CENTRAL SOUTHERN TIER AND FINGER LAKES ON THE HEELS OF A WEAK SHORTWAVE TROUGH CURRENTLY MOVING FROM WESTERN PA INTO WESTERN NY. SO FAR THIS ACTIVITY HAS BEHAVED BUT ATTENTION REMAINS FOCUSED ON ANOTHER AREA OF SHORTWAVE ENERGY WHICH NOW RESIDES ACROSS EASTERN KY AND SOUTHERN OH. WITH TIME TODAY...THIS FEATURE WILL CONTINUE LIFTING NORTHEAST WHERE IT WILL ENCOUNTER AN INCREASINGLY UNSTABLE AIRMASS AS TEMPS WARM WELL INTO THE UPPER 70S AND LOWER 80S LATER TODAY. COMPARING TODAY/S SETUP TO YESTERDAY/S...THE ONE THING THAT IS IMMEDIATELY APPARENT IS THAT THE UPPER-LEVEL WIND FIELD IS MORE SUPPORTIVE OF CONVECTIVE DEVELOPMENT AS AN ANTICYCLONICALLY CURVED JET STRENGTHENS TO OUR NORTH IN INCREASING CONFLUENT FLOW ALOFT. AS A RESULT...MUCH OF UPSTATE NY AND NORTHERN PA WILL BE PLACED UNDER THE FAVORABLE RIGHT ENTRANCE REGION WHICH WILL ENHANCE UPPER-LEVEL DIVERGENCE ACROSS THE REGION. THIS COMBINED WITH INCREASING LIFT ARRIVING WITH THE PREVIOUSLY MENTIONED OHIO VLY SHORTWAVE SHOULD PROVIDE PLENTY OF MID/UPPER SUPPORT FOR CONVECTIVE DEVELOPMENT. SHIFTING CLOSER TO THE SFC...LATEST 13Z SUBJECTIVE HAND ANALYSIS SHOWS A LEESIDE TROUGH EXTENDING SOUTH FROM THE CENTRAL LAKE PLAIN SOUTH THROUGH CENTRAL PA. FURTHER TO THE NORTH...A LINGERING STATIONARY FRONT REMAINS POSITIONED ACROSS NORTHERN NY JUST NORTH OF THE CWA WHICH COULD SERVE AS AN ADDITIONAL FOCUS FOR DEVELOPMENT LATER TODAY. SUMMING EVERYTHING UP AND CONSIDERING THAT THE 0-6 KM BULK SHEAR VECTORS ARE FCST TO INCREASE TO NEAR 40-45 KTS LATER TODAY ALONG WITH UNIDIRECTIONAL TROPOSPHERIC FLOW...ISOLATED SPLITTING SUPERCELLS CANNOT BE RULED OUT. QUICK LOOK AT BOTH THE 12Z BUF AND PIT SOUNDINGS STILL SHOW NEARLY DRY-ADIABATIC MID- LEVEL LAPSE RATES SUGGESTING ELEVATED MIXED LAYER AIR STILL RESIDES ACROSS THE REGION. LATEST SPC DAY 1 OUTLOOK MAINTAINS A SLGT RISK CWA WIDE WITH A 30% HAIL AND WIND RISK. THE OTHER CONCERN REMAINS HEAVY RAIN POTENTIAL AS BLENDED TPW SATELLITE GRAPHICS CONTINUE TO SHOW AN ABNORMALLY MOIST AIRMASS IN PLACE WITH PWAT VALUES APPROACHING 1.50 INCHES. OBVIOUSLY WE/LL HAVE TO WATCH THINGS AS THEY UNFOLD AS HEAVY RAINFALL FROM LAST NIGHT/S CONVECTION ON TOP OF ADDITIONAL RAINS TODAY MAY WARRANT A QUICK FLASH FLOOD WATCH FOR PORTIONS OF THE LAKE PLAIN AND NORTHERN FINGER LAKES REGION. 430 AM UPDATE... SHOWERS AND TSTMS CONTINUE ACRS THE WRN CATS AND THE SRN TIER AS BNDRYS LURK IN THE VICINITY. VRY SLIGHT WVS RIDING UP IN SWRLY FLOW ARE ACTING TO SPARK OFF CONVECTION AND MAY CONT TO DO SO AT RANDOM TONIGHT. WMFNT APPEARS TO BE LOCATED IN THE FAR NRN ZONES THO IT IS A LITTLE UNCERTAIN ON HOW FAR NORTH THIS FEATURE WL LIFT THRU THE DAY. AS IT STANDS NOW, MOST OF THE CWA WILL BE CLEARLY IN THE WARM SECTOR ALONG WITH STRENGTHENING WINDS ALOFT. WITH TEMPS INTO THE 80S ONCE AGAIN AND DWPTS INTO THE 60S, CAPES WL AVG ARND 1000 J/KG GIVE OR TAKE. STRONG WV AT H5 FCST TO APPCH FM THE WEST TWD 00Z THIS EVNG, THO ANY SUBTLE FEATURE CAN RIPPLE THRU AT ANYTIME. THUS, HV STARTED POPS OFF THIS MRNG AS SCTD AND AS WV APPCHS AND HTG COMMENCES HV GONE CLSR TO LKLY AFT 21Z ACRS NRN ZONES IN VICINITY OF WMFNT. GIVEN WHAT HAPPENED YDA, POTENTIAL CERTAINLY EXISTS FOR SVR WX AS WIND FIELDS STRENGTHEN. GIVEN THE UNCERTAINTY OF DVLPMNT WL HOLD OFF ON FLASH FLOOD WATCH FOR NOW AND ALLOW DAY SHIFT TO PUT UP A SHORT-FUSED WATCH ONCE AREA BCMS MORE CLR. AS IT STANDS NOW, RAINFALL TOTALS OF 2-4 INCHES OCCURRED IN A SHORT PD OF TIME YDA EVNG ACRS SRN ONONDAGA, CENTRAL MADISON AND SRN ONEIDA CNTYS AND THESE WL BE THE AREAS TO WATCH. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... 430 AM UPDATE... TONIGHT WL FEATURE UL LOW EJECTING EAST INTO THE UPR MIDWEST. STRONG SRLY FLOW WL PUMP MOISTURE INTO THE ERN HALF OF THE COUNTRY WITH 40MM PW VALUES POISED TO ENTER INTO THE TN VLY AT THIS TIME. EXPECT THIS TO MV NWRD INTO THE AREA TONIGHT AND WITH UL SYSTEM APPCHG THE CENTRAL GREAT LKS BY MRNG AND RIDGE GRADUALLY STARTING TO BREAK DOWN, WL LKLY SEE INCRS IN POPS BY 12Z THUR. OVRNGT LOWS TONIGHT EXPECTED TO RMN IN THE 60S UNDER MOIST AIRMASS. BY 00Z FRIDAY CDFNT WL BISECT CWA. ATTM IT APPEARS THAT ANAFRONT PCPN WL OCCUR AS UL TROF LAGS BHND FNT. THUS, HV KEPT POPS IN LKLY RANGE FOR A GOOD PART OF THE DAY AND INTO THE NIGHTTIME HRS. INSTABILITY IS ON THE WEAKER SIDE DUE TO EXTENSIVE CLD CVR, HWVR IT APPEARS WINDS AND FRCG WL BE STRONGEST. SO WL MAINTAIN MENTION OF POSSIBLE SVR IN THE HAZARDOUS WX OUTLOOK. FROPA OCCURS ARND MIDNIGHT FRI NGT WITH UL TROF STILL HANGING BACK TO THE WEST AND NOT MVG THRU UNTIL CLOSER TO 18Z FRIDAY. WL CONTINUE WITH LKLY POPS THRU THIS TIME WITH JUST CHC SHOWERS BYND. STRONG CAA WL OCCUR FOLLOWING FROPA WITH OVRNGT MINS DIPPING INTO THE 40S ACRS THE LK PLAIN WITH LOWS IN THE UPR 50S ACRS SERN CNTYS. CAA CONTS DRG THE DAY FRIDAY WITH SKIES CLRNG FM WEST TO EAST AND TEMPS BARELY MAKING IT TO NR 60F. WINDS WL INCRS AS PRESSURE GRADIENT TIGHTENS BTWN SFC LOPRES OFF THE ATLANTIC SEABOARD AND BUILDING 1030MB HIPRES. FAIRLY RAW DAY COMPARED TO PAST WEEK OR SO. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... 4 AM WED UPDATE... LTL TO NO CHGS MADE TO THE EXTENDED GRIDS ATTM. THE 00Z WED MODEL SUITE IS STILL SINGING THE SAME TUNE ON THE LARGE-SCALE...WITH A DEEP UPR-LVL TROUGH OVER THE CANADIAN MARITIMES AND THE NERN STATES THIS HOLIDAY WEEKEND...LEADING TO FAIRLY CHILLY TEMPS FOR LATE MAY (HIGHS ONLY FROM THE 50S-MID 60S). ONE DIFFERENCE BETWEEN THE EC AND GFS CONCERNS THE PROGRESSIVENESS OF THIS UPR TROUGH AND ASSOCD SFC COLD FRNT. THE EC SHOWS ONLY VERY SLOW EWD PROGRESS FOR AT LEAST THE FIRST HALF OF THE WEEKEND...LEADING TO LINGERING SHWRS FOR SAT...PERHAPS EVEN INTO SUN. MEANWHILE...THE GFS BUILDS SFC RIDGING INTO NY/PA MUCH MORE QUICKLY...RESULTING IN DRIER WX. WE'LL CONTINUE TO SIDE WITH THE MORE PROGRESSIVE GFS...THUS MAINTAINING A PCPN-FREE FORECAST. AS MENTIONED EARLIER...AND ALSO ALLUDED TO IN THE PREV DISC...THE CHILLY NATURE OF THE AMS COULD WELL RESULT IN NIGHT-TIME LOWS DOWN INTO THE 30S FOR OUR NORMALLY COLDER LOCALES. AS WE DRAW CLOSER...AND CONFIDENCE INCREASES IN COLD OVERNIGHT LOWS...FROST/FREEZE HEADLINES MAY BE REQUIRED. WE'LL OBVIOUSLY CONTINUE TO LOOK CLOSELY AT THIS SITN IN THE COMING DAYS. EARLY NEXT WEEK...MODEL CONSENSUS POINTS TWDS RISING HGTS/MODIFYING TEMPS WITH TIME. PREV DISC... AT THE START OF THE EXTENDED...DEEP UPPER-LEVEL TROUGHING WILL BE WORKING OFF THE EAST COAST WITH STRONG HIGH PRESSURE BUILDING SOUTHWARD ACROSS GREAT LAKES FROM CENTRAL CANADA. AS THIS OCCURS...STRONG BLOCKING SOUTH OF GREENLAND WILL RESULT IN ONLY A SLOW EASTWARD MIGRATION OF THE EXITING UPPER TROUGH ACROSS NEW ENGLAND AND THE CANADIAN MARITIME PROVINCES. THIS WILL ENSURE ARRIVING HIGH PRESSURE WILL DOMINATE THROUGH THE PERIOD WITH LITTLE TO NO PRECIPITATION EXPECTED. WITH A DRY AIRMASS FIRMLY IN PLACE...EXPECT A FAIRLY WIDE DIURNAL RANGE IN TEMPS WITH OVERNIGHT LOWS EASILY FALLING INTO THE UPPER 30S AND LOWER 40S AND HIGHS ONLY REACHING INTO THE LOWER TO MIDDLE 60S. FROM THIS VANTAGE POINT...IT SEEMS REASONABLE THAT CONDITIONS WILL BECOME FAVORABLE FOR FROST FORMATION THROUGH THE WEEKEND AND HEADLINES WILL LIKELY BE NEEDED AT SOME POINT. && .AVIATION /14Z WEDNESDAY THROUGH SUNDAY/... 12Z UPDATE... OTHER THAN SOME MVFR VSBY RESTRICTIONS IN FOG/HZ EARLY THIS AM...VFR SHOULD CONTINUE FOR A GOOD CHUNK OF THE DAY. ISOLD SHRA/TSRA WILL BE FLOATING THROUGH CNY THROUGH EARLY AFTN...BUT COVERAGE LOOKS SPARSE ENOUGH TO PRECLUDE THEIR MENTION IN THE TERMINALS OVER THE NEAR TERM. LTR THIS AFTN...COVERAGE OF SHRA/TSRA SHOULD INCREASE...SPCLY NEAR KSYR AND KRME...SO RESTRICTIVE CONDS WERE INSERTED AT THAT TIME. LTR THIS EVE...CONVECTIVE COVERAGE SHOULD DIMINISH AGN. LGT SFC WINDS THIS AM...WILL BECOME A BIT GUSTY OUT OF THE S AND SW THIS AFTN (20-25 KT)...BEFORE LESSENING THIS EVE. OUTLOOK... THU/THU NIGHT...MVFR POSSIBLE IN SHOWERS/THUNDERSTORMS. FRI...PSBL LINGERING RESTRICTIONS IN LWR CIGS/-SHRA. SAT-SUN...VFR. BREEZY. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...PVN NEAR TERM...CMG/PVN SHORT TERM...PVN LONG TERM...CMG/MLJ AVIATION...MLJ/MDP
Hazardous weather outlook, May 22, 5:21 AM EDT, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 521 AM EDT WED MAY 22 2013 NYZ022>025-055>057-062-PAZ038>040-043-044-047-048-072-230930- STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-TIOGA-BROOME-DELAWARE-SULLIVAN- BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 521 AM EDT WED MAY 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS A WARM FRONT REMAINS ACROSS NORTHERN NEW YORK STATE. INSTABILITY WILL INCREASE THROUGHOUT THE DAY WITH THE POTENTIAL TO BECOME SEVERE, PRODUCING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER ROUND OF THUNDERSTORMS WILL DEVELOP THURSDAY AS A FRONT APPROACHES. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY. NYZ009-015>018-036-037-044>046-230930- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON- SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO- 521 AM EDT WED MAY 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS A WARM FRONT REMAINS ACROSS NORTHERN NEW YORK STATE. INSTABILITY WILL INCREASE THROUGHOUT THE DAY WITH THE POTENTIAL TO BECOME SEVERE, PRODUCING DAMAGING WINDS AND LARGE HAIL. IN ADDITION TO THE SEVERE THREAT, FLASH FLOODING WILL ALSO BE POSSIBLE ACROSS THE FINGER LAKES AND THE WESTERN MOHAWK VALLEY IF STORMS DEVELOP IN THESE AREAS TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER ROUND OF THUNDERSTORMS WILL DEVELOP THURSDAY AS A FRONT APPROACHES. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY. PN
In the hours before
Local storm report, May 22, 1:00 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
100 PM EDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL WEST COLESVILLE 42.14N 75.75W
05/22/2013 E0.88 INCH BROOME NY PUBLIC
&&
MJNLocal storm report, May 22, 1:11 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
111 PM EDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL KIRKWOOD 42.03N 75.78W
05/22/2013 M1.00 INCH BROOME NY PUBLIC
&&
MJNLocal storm report, May 22, 1:14 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
114 PM EDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM HAIL HARPURSVILLE 42.18N 75.62W
05/22/2013 E1.00 INCH BROOME NY PUBLIC
&&
MJNLocal storm report, May 22, 1:24 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
124 PM EDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM HAIL HARPURSVILLE 42.18N 75.62W
05/22/2013 E1.00 INCH BROOME NY PUBLIC
&&
MJNLocal storm report, May 22, 1:28 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
128 PM EDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG WELLS BRIDGE 42.37N 75.25W
05/22/2013 OTSEGO NY 911 CENTER
TREE DOWN ON PRIMARY WIRES AND ON A CAR
&&
MJNLocal storm report, May 22, 1:35 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
135 PM EDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 PM HAIL TENNANAH LAKE 41.90N 74.98W
05/22/2013 E0.88 INCH SULLIVAN NY PUBLIC
&&
MJNThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:27 PM EDT | Areal Flood Advisory | BGM | Cayuga, Onondaga, Seneca, Steuben, Yates | 4 hr |
| May 21, 8:41 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Cortland, Onondaga | 64 min |
| May 21, 8:48 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida, Onondaga | 57 min |
| May 21, 8:58 PM EDT | Areal Flood Advisory | BGM | Cayuga, Cortland, Madison, Oneida, Onondaga, Otsego and 1 more | 4 hr |
| May 21, 9:01 PM EDT | Special Weather Statement | BGM | Otsego | 59 min |
| May 21, 9:10 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Cortland, Tompkins | 65 min |
| May 21, 9:25 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Onondaga, Seneca | 65 min |
| May 21, 9:37 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Madison, Oneida, Otsego | 53 min |
| May 21, 10:27 PM EDT | Special Weather Statement | BGM | Otsego | 33 min |
| May 21, 10:39 PM EDT | Special Weather Statement | BGM | Chemung, Chenango, Cortland, Madison, Tioga, Tompkins | 51 min |
| May 21, 11:48 PM EDT | Special Weather Statement | BGM | Chenango, Otsego, Tioga | 57 min |
| May 22, 11:09 AM EDT | Special Weather Statement | BGM | Tioga | 36 min |
| May 22, 11:17 AM EDT | Severe Thunderstorm Warning | BGM | Broome, Cortland, Tioga, Tompkins | 58 min |
| May 22, 12:40 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Delaware | 50 min |
| May 22, 12:46 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Delaware, Otsego | 59 min |
| May 22, 1:09 PM EDT | Tornado Warning | BGM | Delaware, Sullivan | 36 min |
| May 22, 1:20 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Otsego | 40 min |
| May 22, 2:14 PM EDT | Tornado Warning | BGM | Sullivan | 16 min |
| May 22, 2:31 PM EDT | Areal Flood Advisory | BGM | Sullivan | 3 hr |
| May 22, 2:34 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 56 min |
| May 22, 4:02 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Onondaga | 43 min |
| May 22, 4:37 PM EDT | Special Weather Statement | BGM | Madison | 23 min |
| May 22, 4:45 PM EDT | Severe Thunderstorm Warning | BGM | Oneida, Onondaga | 60 min |
| May 22, 5:19 PM EDT | Special Weather Statement | BGM | Madison | 26 min |
| May 22, 5:58 PM EDT | Special Weather Statement | BGM | Sullivan | 32 min |
| May 22, 6:05 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 55 min |
| May 22, 7:15 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 60 min |
| May 22, 7:17 PM EDT | Severe Thunderstorm Warning | BGM | Steuben | 43 min |
| May 22, 7:46 PM EDT | Severe Thunderstorm Warning | BGM | Schuyler, Seneca, Steuben, Tompkins, Yates | 44 min |
| May 22, 7:57 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Tioga | 63 min |
Nearby
Tornado Warnings in New York, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.